Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the singularities of nonlinear Fredholm operators of positive index


Authors: M. S. Berger and R. A. Plastock
Journal: Proc. Amer. Math. Soc. 79 (1980), 217-221
MSC: Primary 58B15; Secondary 47H99
DOI: https://doi.org/10.1090/S0002-9939-1980-0565342-5
MathSciNet review: 565342
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The singular set $ B = \{ x\vert F'(x)$ is not surjective} of a nonlinear Fredholm operator F of positive index (between Banach spaces $ {X_1}$ and $ {X_2}$) is investigated. Under the assumption that the mapping is proper and has a locally Lipschitzian Fréchet derivative $ F'(x)$, it is shown that the singular set B is nonempty. Furthermore, when the Banach spaces are infinite dimensional, B cannot be the countable union of compact sets nor can $ {F^{ - 1}}(F(B))$ contain isolated points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58B15, 47H99

Retrieve articles in all journals with MSC: 58B15, 47H99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565342-5
Keywords: Nonlinear Fredholm operator, fiber bundle map, higher homotopy groups
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society